MAUDE Adverse Event Report: EXELINT INTERNATIONAL, CO. EXEL HYPO NDL 27GX1-1/2; HYPODERMIC NEEDLE

EXELINT INTERNATIONAL, CO. EXEL HYPO NDL 27GX1-1/2; HYPODERMIC NEEDLE
Catalog Number 26426
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).- production records for product # 26426, lot # 231101 were reviewed, there were no abonormalities found identified during the manufacturing process.- a totla of twenty retained samples were randomly selected for analysis and testing.These samples were tested for visual appearance inspection, rigidity, toughness, and firmness detection.Al tested samples met the specified test requirements, with no defects or quality issues observed.-at the time of this report, the defective device has not been returned by the complainant for further analysis.
 
Event or Problem Description
A complainant reported needle quality issue; the needle broke off behind kneecap.A scalpel had to be used to open the patients kneecap to remove the needle.Prior to the knee injection procedure, they aspirated 27 cc of serous fluid.At the end of the aspiration, they noticed that the needle had dislodged deep in the retropatellar space.Surgical retrieval of the broken off needle was required, as the entire metallic needle was in the deep retropatellar space.The complainant stated that they were able to retrieve the broken off and dislodged needle in its entirety via a hemostat, with the aid of fluoroscopy and surgical dissection.
 
Additional Manufacturer Narrative
(b)(4).An investigation on product # 26426, lot # 231101 has been performed and the results are as follows: production process review: the production records were reviewed, and no abnormalities were found in the production process.The raw materials and production techniques remained unchanged.Retained samples testing or batch sample inspection: a total of twenty pieces of retained samples were inspected for appearance.All needle tubes and hubs were fully bonded with adhesives, and no abnormalities were observed.Ten samples were tested for rigidity and toughness according to the iso 7864:2016.Standard.All samples tested passed without any fractures observed.The remaining ten samples were subjected to firmness test according to iso 7864:2016.A 22n pulling force was applied, no detachment occurred between the hubs and the needle tubes, and no needle fractures were detected.Furthermore, an additional analysis has been performed on the information and photo provided by the complainant.The reported measurement length of the needle was 3.8 cm, which was bent at the 2.9cm position or mark, indicating significant bent or deformation of the needle.The intended use of the injection needle is for injecting and extracting liquids from the human body.During clinical use, especially in hard positions or hard to access areas such as the retropatellar joint space, there is a risk of needle breakage or damage.If the needle tube becomes stuck and an excessive force is applied, the bending angle may exceed 20 degree limit, increasing the risk of bending or breaking of the needle tube.Defective device was not returned for further investigation.Based on the result of the investigation conducted, all retained samples tested passed the inspections and test requirements for product release, with no non conformances or quality defects detected.A potential root cause may be excessive bending of the needle, exceeding the 20 degree deflection limit in hard position or hard access areas like the retropatellar joint space during clinical use.However, this cannot be confirmed due to the limited information and the absence of defective device to examine.Therefore, the root cause remains unconfirmed.
 
Event or Problem Description
A complainant reported needle quality issue; the needle broke off behind kneecap.A scalpel had to be used to open the patients kneecap to remove the needle.Prior to the knee injection procedure, they aspirated 27 cc of serous fluid.At the end of the aspiration, they noticed that the needle had dislodged deep in the retropatellar space.Surgical retrieval of the broken off needle was required, as the entire metallic needle was in the deep retropatellar space.The complainant stated that they were able to retrieve the broken off and dislodged needle in its entirety via a hemostat, with the aid of fluoroscopy and surgical dissection.The needle measurement l (3.8 cm which was bent at 2.9 cm).

Brand Name
EXEL HYPO NDL 27GX1-1/2
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
EXELINT INTERNATIONAL, CO.
2500 santa fe avenue
redondo beach CA 90278
Manufacturer (Section G)
EXELINT INTERNATIONAL, CO.
2500 santa fe avenue
redondo beach CA 90278
Manufacturer Contact
vu doan
2500 santa fe avenue
redondo beach, CA 90278
3106490707
MDR Report Key22162886
Report Number1035907-2025-00029
Device Sequence Number9408614
Product Code FMF
UDI-Device Identifier00020221264265
UDI-Public(01)00020221264265(17)281001(30)1(10)231101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K861153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number26426
Device Lot Number231101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date06/07/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale